MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PIN/BUSHING REPLACEMENT KIT EXTRA SMALL; PROSTHESIS, ELBOW

ZIMMER BIOMET, INC. PIN/BUSHING REPLACEMENT KIT EXTRA SMALL; PROSTHESIS, ELBOW
Catalog Number 32810502701
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Aseptic loosening (4883)
Date of Event 02/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: brazil.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that a patient presented with loosening of the prosthesis approximately two months post implantation.No further intervention has been reported to date.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
It was reported that the patient underwent an initial right total elbow arthroplasty with unknown products on an unknown date.Subsequently, the patient underwent a revision surgery due to pain, instability, and mobility limitations approximately eight (8) months ago with zimmer biomet components at that time.It was later noted on a follow up x-ray approximately six (6) months ago that the bushing pin had loosened.The patient underwent an additional revision surgery approximately four (4) months ago to exchange the pin only.There are not further details available.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: b3; b4; d2; d6b; g2; g3; g6; h1; h2; h3; h6.The following sections were corrected: a2; b2; b5; b6.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: three views of the right elbow labeled intraoperative images dated on (b)(6) 2024 demonstrate an elbow arthroplasty in place with metallic pin or fragment within the proximal radius.The hinge pin is intact.Single view of the right elbow labeled follow-up images dated on (b)(6) 2024 demonstrate single image of an elbow arthroplasty with loosening of the hinge pin as well as a linear metallic fragment within the proximal radius.It has been determined that the bearing kit used is not compatible with the humeral and ulnar components.This was identified to be a contributing factor to the disassociation; however, it cannot be determined if the use of this kit caused the reported event.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PIN/BUSHING REPLACEMENT KIT EXTRA SMALL
Common Device Name
PROSTHESIS, ELBOW
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21066862
Report Number0001822565-2025-00025
Device Sequence Number20953452
Product Code JDC
UDI-Device Identifier00889024639768
UDI-Public(01)00889024639768(17)280211(10)65715763
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K181307
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number32810502701
Device Lot Number65715763
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2024
Supplement Date Received by Manufacturer06/05/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age56 YR
Patient SexUnknown